An Overdue Update


So…First let me apologize AGAIN for being a terrible blogger. I will try and do better!

Second…here’s a couple of quick updates…..Since my blood counts have been uncomfortably low over the last severl months, I am now administering PegIntron every other week. (at doctor’s orders…NEVER and I mean NEVER decide on your own to stop or start a serious medication!!!) On the plus side: My white and red counts are back up where they belong, and my platelets aren’t TERRIBLE, but on the down side…the side effects are worse. I guess skipping a week, and being totally med free my system just gets EXTRA angry when it has to deal with them again.  I seem to be doing alright though with the bi-weekly injections. My platelets are 590K as of last week…but compared to the 2.5million that I used to be…I’ll call that a win. Everything else is in normal range right now, which is a lovely change. Negatively though, I have had 4 very severe migraines over the last month. Which is extremely unusual for me. The most recent one lasted 4 full days, AND came on without warning. It has been suggested that changing the medication regimen may have something to do with the frequency…I’m inclined to agree. I didn’t have them nearly as frequently before.

There are connections between serotonin and migraines…and since platelets carry serotonin..perhaps the new bunches of platlets running around in my body are causing issues…I was on an SSRI for a while to help prevent keep my serotonin in check, and seemed to have fewer migraines, and maybe it worked…maybe it was the PegIntron…not really sure…but what I AM sure about is this can’t continue. I refuse to have migraines this frequently. They make me useless and stupid and I really dislike them. SO…off for more research/investigating 🙂 Wish me luck….

It is Mother’s Day this weekend, so happy Mother’s Day to you all!

As always, you are your own best advocate. Be persistant, and assertive!

Lina

 

 

Advertisements

4 thoughts on “An Overdue Update

  1. great post, e.t for 6 years here, so i know first hand how the body feels about stopping and starting, im on hydrea with fair results, but stopping for 2 days changed the way my body was dealing with the hydrea, when Ive altered the dose i get the same problem, thanks for having a blog, its nice to know we can all share information, kind regards sally.

    Like

    • Hey there, Sally. Yeah…that Hydrea can be a bummer. Especially when playing “musical dosages”. I never had to do the off days with it because I never really responded well to it. It took getting into daily 1, 000mg (1Gram) doses before my platelets did a thing. Then when they finally did respond… well…so did everything else. I was neutropenic, anemic, just plain ICK! I was a mess. So we went ofd meds for a long time, watched my counts climb again, and then finally I concinxed my doc here at home to try PegIntron. Long journey…but seems to have been worth it thus far. 🙂

      Like

    • I stopped Hydrea for a few reasons. 1) The side effects, while tolerable, never really went a way. 2) My blood counts never really responded unless my doses were EXTREMELY high. as in 1G/day. and 3) When my counts finally DID respond, it was in such a way that I ended up dangerously low. White count in the toilet, platelets very low, anemic, etc. Hydrea was just not effective for me.

      Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s